Alert archive / Louisiana / Tornado Warnings in 2022
Tornado Warning 106, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Dec 13, 2022, 8:22 PM CST for Union Parish, Louisiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2022, 8:22 PM CST (02:22 UTC)
- Expired
- Dec 13, 2022, 9:00 PM CST
- In force
- 38 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Union Parish, LA
The radar
The Shreveport radar (KSHV), 144 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 13, 2:15 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 2.4 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 505 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 307 m²/s²
- 0-3 km storm-relative helicity
- 433 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Dec 13, 7:44 PM CST, 38 minutes earlier.
Area forecast discussion, Dec 13, 7:44 PM CST, 38 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 744 PM CST Tue Dec 13 2022 ...New AVIATION... .SHORT TERM... (This evening through Wednesday Night) Issued at 128 PM CST Tue Dec 13 2022 At the start of this short-term, severe weather should be ongoing in our portions of NW LA and SW AR. While an isolated supercell can not be ruled out during this timeframe, the main thinking is that the storms would have formed in to a line, moving east across the region. Given the shear and wind profiles, damaging winds and tornadoes will continue to be the primary threats with this line of thunderstorms. Large hail, and the previously mentioned hazards, will also remain a threat with any supercell activity. The severe threat should begin to diminish after midnight, with the chance for general thunder remaining as the line fully exits the region. Behind this line of thunderstorms, winds will briefly decouple for a period of time into the morning hours, which should allow for some patchy fog to form, and remain across the region into late morning. The full cold front passage won't take place until tomorrow afternoon, which will allow for a slight increase in shower chances, as the front taps the last remaining moisture across the region. The true drop in temperatures will also come during the overnight hours on Wednesday, as the skies clear and winds decouple allowing for radiational cooling, alongside the cold air advection moving into the region. /44/ && .LONG TERM... (Thursday through next Monday) Issued at 128 PM CST Tue Dec 13 2022 The biggest story of the long-term forecast period will be the considerably cooler and below normal temperatures. A large and deep upper trough will gradually lift northward from the Upper Mississippi River Valley and into the Great Lakes by Friday afternoon. Strong west-northwesterly flow overhead should help to drive a reinforcing cold front across the region late Thursday. Mostly clear skies, light winds, and the additional cold air advection should allow sub-freezing temperatures to spread southward across the forecast area for Thursday night/Friday morning. Most locations along and north of Interstate 20 should fall below freezing. Southeast Oklahoma and adjacent portions of Southwest Arkansas will likely cool into the upper 20s. Cold air advection won't be overly strong, but it will be sufficient to continue the cooling trend through Saturday night when overnight lows should fall below freezing across most of the forecast area. A dry forecast is expected until the weekend. On Saturday, a shortwave trough will rapidly move east across the Southern Plains towards the Southeast CONUS. This trough should provide enough ascent for a few scattered showers across Louisiana and East Texas south of Interstate 20 during the day Saturday. If the precip begins before sunrise Saturday, a brief window of very light snow could be mixed with the rain across Deep East Texas early in the morning, but currently thinking is that the precip will not begin until mid to late morning after temperatures warm a few degrees, which should keep the precip all liquid. There is still considerable uncertainty for Sunday through Tuesday. More ascent is expected to spread over the area Sunday night and especially early Monday as another fast-moving shortwave trough emerges from the Southern Rockies. Low-level southerly flow should result in more moisture availability compared to Saturday. Another shortwave will emerge on the Southern High Plains late Sunday and into Monday. Thermal profiles may be cold enough to support the possibility of a wintry mix Monday morning across portions of Southeast Oklahoma, and Southwest and South Central Arkansas. One of the biggest factors leading to the uncertainty is the presence of southeasterly surface winds and the lack of good cold air advection. The GFS and ECMWF also show considerably disagreement regarding onset timing. Given the uncertainty and time range involved, it's too early for any specifics regarding potential accumulations. However, there does appear to be at least a chance for wintry precip in the forecast. CN && .AVIATION... (00Z TAFS) Issued at 737 PM CST Tue Dec 13 2022 A mix bag of flight conditions across the TAF sites, as strong to severe thunderstorms continue to move from west to east this evening. Can't rule out damaging winds, hail, and possibly a tornado, especially at KMLU for the remainder of the evening. Behind this convection, expect VFR condition to return, but cloud cover will remain along with the chance for additional showers on Wednesday near and ahead of a cold front. The front should start to move across the TAF sites late in the TAF period followed by northwesterly winds and clearing skies. /20/ && .PRELIMINARY POINT TEMPS/POPS... SHV 53 62 39 57 / 70 50 0 0 MLU 58 64 39 58 / 100 80 0 0 DEQ 44 58 32 51 / 10 30 0 0 TXK 49 60 37 54 / 30 50 0 0 ELD 49 58 35 54 / 90 60 0 0 TYR 50 62 38 57 / 20 40 0 0 GGG 50 62 37 57 / 30 40 0 0 LFK 54 64 38 61 / 70 30 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...44 LONG TERM....09 AVIATION...20
Hazardous weather outlook, Dec 13, 2:34 PM CST, 5 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 234 PM CST Tue Dec 13 2022 ARZ050-051-059-060-070-TXZ097-108>112-124>126-136>138-149>151-141200- Sevier-Howard-Little River-Hempstead-Miller-Bowie-Franklin-Titus- Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee- Rusk-Panola- 234 PM CST Tue Dec 13 2022 ...TORNADO WATCH 582 IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... This Hazardous Weather Outlook is for southwest Arkansas and northeast Texas. .DAY ONE...This afternoon and tonight. Severe weather will be possible across the entire ArkLaTex this afternoon into this evening as potentially dangerous supercell thunderstorms embedded within a squall line move east across the region. All modes of severe weather will be possible with damaging winds, tornadoes, and locally heavy rainfall being the main threats followed by large hail as a secondary threat. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Light freeze conditions may be possible mainly north of I-20 from Friday morning through Sunday morning. A wintry mix is possible across portions of Southeast Oklahoma and Southwest and South Central Arkansas late Sunday into Monday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed through tonight. ARZ061-071>073-LAZ001>006-010>014-017>022-TXZ152-153-165>167-141200- Nevada-Lafayette-Columbia-Union-Caddo-Bossier-Webster-Claiborne- Lincoln-De Soto-Red River-Bienville-Jackson-Ouachita-Sabine- Natchitoches-Winn-Grant-Caldwell-La Salle-Nacogdoches-Shelby- Angelina-San Augustine- 234 PM CST Tue Dec 13 2022 ...TORNADO WATCH 583 IN EFFECT UNTIL 10 PM CST THIS EVENING... This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana and east Texas. .DAY ONE...This afternoon and tonight. Severe weather will be possible across the entire ArkLaTex this afternoon into this evening as potentially dangerous supercell thunderstorms embedded within a squall line move east across the region. All modes of severe weather will be possible with damaging winds, tornadoes, and locally heavy rainfall being the main threats followed by large hail as a secondary threat. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Light freeze conditions may be possible mainly north of I-20 from Friday morning through Sunday morning. A wintry mix is possible across portions of Southeast Oklahoma and Southwest and South Central Arkansas late Sunday into Monday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed through tonight. OKZ077-TXZ096-141200- McCurtain-Red River- 234 PM CST Tue Dec 13 2022 This Hazardous Weather Outlook is for southeast Oklahoma and northeast Texas. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Light freeze conditions may be possible mainly north of I-20 from Friday morning through Sunday morning. A wintry mix is possible across portions of Southeast Oklahoma and Southwest and South Central Arkansas late Sunday into Monday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight. 09
In the hours before
Special weather statement, Dec 13, 7:12 PM CST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Shreveport LA
712 PM CST Tue Dec 13 2022
ARZ073-LAZ004-006-140200-
Union AR-Union LA-Claiborne LA-
712 PM CST Tue Dec 13 2022
...Strong thunderstorms will impact portions of Union County, Union
and northeastern Claiborne Parishes through 800 PM CST...
At 712 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Norphlet to near Junction
City to 10 miles east of Homer. Movement was northeast at 55 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
El Dorado, Smackover, Norphlet, Huttig, Junction City, Farmerville,
Bernice, Strong, Calion, Wesson, Urbana, Lawson, Cooley, Lapile, Moro
Bay State Park, Marion, Lisbon, Felsenthal, Spearsville and Lillie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 1000 PM CST for south central
Arkansas...and north central and northwestern Louisiana.
&&
LAT...LON 3277 9206 3277 9304 3303 9289 3339 9276
3336 9268 3337 9255 3332 9252 3333 9248
3327 9243 3330 9235 3326 9232 3328 9230
3325 9223 3321 9223 3321 9218 3316 9217
3316 9211 3310 9214 3301 9207 3287 9208
TIME...MOT...LOC 0112Z 238DEG 51KT 3340 9261 3307 9269 3285 9289
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
15Special weather statement, Dec 13, 7:23 PM CST, 59 minutes before
Special Weather Statement
National Weather Service Shreveport LA
723 PM CST Tue Dec 13 2022
LAZ003>005-012-013-140215-
Bienville LA-Lincoln LA-Claiborne LA-Jackson LA-Webster LA-
723 PM CST Tue Dec 13 2022
...Strong thunderstorms will impact portions of southeastern Webster,
northwestern Jackson, southeastern Claiborne, northeastern Bienville
and Lincoln Parishes through 815 PM CST...
At 722 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Homer to 7 miles southeast
of Heflin. Movement was east at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ruston, Grambling, Arcadia, Gibsland, Dubach, Simsboro, Vienna,
Athens, Bienville, Lisbon, Bryceland, Mount Lebanon, Mount Zion,
Aycock, Spring Lake, Sailes, Lake Clairborne, Corinth, Unionville and
Ada.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 1000 PM CST for north central
and northwestern Louisiana.
&&
LAT...LON 3238 9266 3238 9327 3278 9304 3277 9273
3276 9272 3276 9263 3275 9262 3276 9259
3275 9258 3275 9257 3272 9255 3272 9254
TIME...MOT...LOC 0122Z 267DEG 24KT 3274 9297 3241 9316
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
15Local storm report, Dec 13, 7:25 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
725 PM CST TUE DEC 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TORNADO 9 SW WASKOM 32.38N 94.16W
12/13/2022 HARRISON TX STORM CHASER
CORRECTS PREVIOUS TORNADO REPORT FROM 9 SW
WASKOM. DAMAGE AT OLD TOWN ROAD AND 451
NORTH OF DE BERRY. LARGE OUTBUILDING DAMAGED
- SEVERAL TREES SHREDDED. FIRE CLEARING
TREES OFF OF 451 JUST EAST OF OLD TOWN.
&&
BBSpecial weather statement, Dec 13, 8:00 PM CST, 22 minutes before
Special Weather Statement
National Weather Service Shreveport LA
800 PM CST Tue Dec 13 2022
ARZ073-LAZ006-140300-
Union AR-Union LA-
800 PM CST Tue Dec 13 2022
...Strong thunderstorms will impact portions of eastern Union County
in south central Arkansas and northern Union Parishes through 900 PM
CST...
At 800 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Hilo to near Bernice. Movement was east at
20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Huttig, Farmerville, Bernice, Strong, Cooley, Lapile, Moro Bay State
Park, Marion, Felsenthal, Spearsville, New London, Aurelle, Oakland,
Haile, Linville, Cecil, Litroe and Shiloh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 1000 PM CST for south central
Arkansas...and north central Louisiana.
&&
LAT...LON 3277 9206 3277 9271 3330 9235 3328 9233
3326 9232 3328 9230 3326 9229 3325 9223
3321 9223 3321 9218 3316 9217 3316 9211
3310 9214 3303 9211 3303 9209 3301 9207
3297 9208 3287 9208 3284 9206
TIME...MOT...LOC 0200Z 270DEG 18KT 3329 9224 3277 9262
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
15Special weather statement, Dec 13, 8:07 PM CST, 15 minutes before
Special Weather Statement
National Weather Service Shreveport LA
807 PM CST Tue Dec 13 2022
LAZ014-140230-
Ouachita LA-
807 PM CST Tue Dec 13 2022
...A strong thunderstorm will impact portions of southeastern
Ouachita Parish through 830 PM CST...
At 806 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles south of Richwood, or 9 miles south of Brownsville-Bawcomville,
moving northeast at 45 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Monroe, Claiborne, West Monroe, Brownsville-Bawcomville, Swartz,
Brownsville-Bawcom, Richwood, Fondale, Pine Grove and Millhaven.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 1000 PM CST for north central
Louisiana.
&&
LAT...LON 3249 9194 3245 9194 3241 9199 3237 9200
3231 9219 3248 9230 3267 9195 3266 9194
3267 9193 3266 9191 3264 9193 3262 9192
3260 9193 3254 9192 3254 9191 3251 9190
TIME...MOT...LOC 0206Z 239DEG 41KT 3235 9212
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
19Special weather statement, Dec 13, 8:19 PM CST, 3 minutes before
Special Weather Statement
National Weather Service Shreveport LA
819 PM CST Tue Dec 13 2022
LAZ005-006-012>014-140315-
Bienville LA-Lincoln LA-Ouachita LA-Union LA-Jackson LA-
819 PM CST Tue Dec 13 2022
...Strong thunderstorms will impact portions of northern Jackson,
southeastern Union, western Ouachita, east central Bienville and
central Lincoln Parishes through 915 PM CST...
At 819 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Farmerville to 10 miles south of Arcadia.
Movement was east at 35 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ruston, Claiborne, West Monroe, Grambling, Brownsville-Bawcomville,
Farmerville, Sterlington, Choudrant, Simsboro, Chatham, Vienna,
Quitman, Eros, Downsville, Drew, D Arbonne, Folksville, Liberty Hill,
Rocky Branch and Mineral Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 1000 PM CST for north central
and northwestern Louisiana.
&&
LAT...LON 3231 9230 3232 9297 3276 9255 3277 9206
3276 9206 3274 9205 3273 9207 3270 9206
3270 9205 3269 9205 3270 9204 3271 9204
3270 9202
TIME...MOT...LOC 0219Z 253DEG 29KT 3274 9246 3240 9289
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 6:15 PM CST | Areal Flood Advisory | SHV | Harrison, Panola | 3 hr |
| Dec 13, 6:43 PM CST | Special Weather Statement | SHV | Claiborne | 47 min |
| Dec 13, 7:12 PM CST | Special Weather Statement | SHV | Claiborne, Union | 48 min |
| Dec 13, 7:17 PM CST | Areal Flood Advisory | SHV | Claiborne, Union | 3 hr |
| Dec 13, 7:23 PM CST | Special Weather Statement | SHV | Lincoln | 52 min |
| Dec 13, 8:00 PM CST | Special Weather Statement | SHV | Union | 60 min |
| Dec 13, 8:07 PM CST | Special Weather Statement | SHV | Ouachita | 23 min |
| Dec 13, 8:18 PM CST | Tornado Warning | SHV | Grant, LaSalle | 42 min |
| Dec 13, 8:19 PM CST | Special Weather Statement | SHV | Lincoln | 56 min |
| Dec 13, 8:21 PM CST | Tornado Warning | SHV | Natchitoches, Sabine | 39 min |
| Dec 13, 8:28 PM CST | Tornado Warning | SHV | Ouachita | 14 min |
| Dec 13, 9:08 PM CST | Special Weather Statement | SHV | Union | 37 min |
| Dec 13, 10:21 PM CST | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Winn | 54 min |
| Dec 13, 11:04 PM CST | Areal Flood Advisory | SHV | Grant, Natchitoches, Sabine, Winn | 3 hr |
| Dec 13, 11:25 PM CST | Special Weather Statement | SHV | LaSalle | 35 min |
| Dec 14, 12:13 AM CST | Tornado Warning | SHV | LaSalle | 32 min |
| Dec 13, 7:36 PM CST | Tornado Warning | SHV | Union | 39 min |
Nearby
Tornado Warnings in Louisiana, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.